Efficient facility layout planning in a maximally planar graph model

Pesch, E. and Glover, F. and Bartsch, T. and Salewski, F. and Osman, Ibrahim H. (1999) Efficient facility layout planning in a maximally planar graph model. International Journal of Production Research, 37 (2). pp. 263-283. ISSN 0020-7543. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1080/002075499191760

Abstract

In the domain of facility and factory layout planning, the difficult problem of finding a maximum weight planar subgraph of an edge-weighted complete graph has many important practical applications. We introduce new neighbourhood structures to generate an initial solution and yield feasible modifications of a current layout. We compare our constructive algorithm to a couple of approaches from the literature in order to receive an initial feasible solution. Moreover, a new implementation of Leung's greedy heuristic outperforms all other layout approximation algorithms in quality. Computational results demonstrate the performance characteristics.

Item Type: Article
Subjects: H Social Sciences > HA Statistics > HA33 Management Science
T Technology > TA Engineering (General). Civil engineering (General)
Q Science > Operations Research - Theory
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: F.D. Zabet
Date Deposited: 28 Apr 2009 18:07
Last Modified: 28 Apr 2014 13:16
Resource URI: https://kar.kent.ac.uk/id/eprint/16451 (The current URI for this page, for reference purposes)
  • Depositors only (login required):